Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 71, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Nov 30, 2010, 1:43 PM EST for 9 counties in Kentucky. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2010, 1:43 PM EST (18:43 UTC)
- Expired
- Nov 30, 2010, 6:50 PM EST
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 3:13 PM EST | FLOOD | Middlesboro, KY | MOST SECONDARY COUNTY ROADS ACROSS THE COUNTY NOW COVERED BY STANDING OR RUNNING WATER. |
| Nov 30, 3:25 PM EST | FLASH FLOOD | 2 Se Garrard, KY | COUNTY DISPATCH REPORTED THAT WATER WAS OVER THE ROAD IN SOME SECTION OF THE ROADWAY AND NEARLY RUNNING OVER A BRIDGE IN ANOTHER LOCATION ON CHOP BOTTOM ROAD. |
| Nov 30, 5:05 PM EST | FLASH FLOOD | 2 S Mozelle, KY | WATER WAS REPORTED OVER US HIGHWAY 421 NEAR MILEMARKER 6 IN THE HELTON VICINITY. THE HIGHWAY DEPARTMENT WAS IN THE PROCESS OF CLOSING AT LEAST ONE LANE OF THE HIGHWAY. |
| Nov 30, 5:44 PM EST | HEAVY RAIN 1.56 | Barbourville, KY | COOP OBSERVER REPORTS 2.56 INCHES OF RAINFALL SINCE 7 A.M. 3.02 INCHES STORM TOTAL AS OF 445 P.M. |
| Nov 30, 5:44 PM EST | HEAVY RAIN 2.56 | Barbourville, KY | COOP OBSERVER REPORTS 2.56 INCHES OF RAINFALL SINCE 7 A.M. 3.02 INCHES STORM TOTAL AS OF 445 P.M. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 102 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- -299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370
WGUS53 KJKL 301843
FFWJKL
KYC013-051-095-121-125-131-133-193-235-010030-
/O.NEW.KJKL.FF.W.0071.101130T1843Z-101201T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
143 PM EST TUE NOV 30 2010
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELL COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
HARLAN COUNTY IN SOUTHEAST KENTUCKY...
KNOX COUNTY IN SOUTHEAST KENTUCKY...
LESLIE COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 730 PM EST
* AT 140 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ADDITIONAL
HEAVY RAINFALL WITH RATES AROUND A HALF OF AN INCH PER HOUR OR
MORE WAS OVER TENNESSEE AND MOVING TOWARD THE REGION. SO FAR
THREE QUARTERS OF AN INCH TO LOCALLY TWO INCHES HAS FALLEN SINCE
EARLIER THIS MORNING. ADDITIONAL RAINFALL OF AN INCH TO AND INCH
AND A HALF IS POSSIBLE ACROSS THE WARNED AREA THROUGH 430 PM
EST.
* RUNOFF FROM THIS EXCESSIVE RAINFALL SHOULD CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE
BUT ARE NOT LIMITED TO...BARBOURVILLE...HARLAN...MANCHESTER...
MIDDLESBORO...PINEVILLE...ADD...AGES...ALVA...ARJAY...ARTEMUS...
ARTHUR...ASHER...ASHERS FORK...AVIS...BAILEY CREEK...BAILEYS
SWITCH...BALKAN...BANKS...BARDO...BARNYARD...BAUGHMAN...
BAXTER...BENHAM...BENITO...BENTLEY STATION...BIG FORK...
BIG LAUREL...BIG ROCK...BIMBLE AND BINGHAMTOWN.
AT 128 PM EST...THE EMERGENCEY MANAGER IN BELL COUNTY REPORTED
FLOODING OF SOME POOR DRIANAGE AREAS IN OR NEAR MIDDLESBORO AND IN A
FEW OTHER LOCATIONS THROUGHOUT THE COUNTY. ADDITIONAL RAINFALL WILL
PROLONG FLOODING IN THOSE AREAS AND LIKELY LEAD TO FLOODING IN NEW
AREAS. URBAN STREET FLOODING IS POSSIBLE OVER THE NEXT COUPLE OF
HOURS IN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
&&
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3659 8411 3702 8393 3716 8403 3715 8307
3708 8284 3686 8294 3685 8306 3674 8315
3671 8336 3667 8342 3666 8354 3662 8367
3658 8371
$$
PELTON1 follow-up statement
727
WGUS73 KJKL 302350
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
650 PM EST TUE NOV 30 2010
KYC013-051-095-121-125-131-133-193-235-010000-
/O.CAN.KJKL.FF.W.0071.000000T0000Z-101201T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY KY-CLAY KY-LAUREL KY-LESLIE KY-LETCHER KY-KNOX KY-HARLAN KY-
WHITLEY KY-BELL KY-
650 PM EST TUE NOV 30 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BELL...SOUTHEASTERN
WHITLEY...HARLAN...KNOX...SOUTHWESTERN LETCHER...LESLIE...EAST
CENTRAL LAUREL...SOUTHERN CLAY AND SOUTHEASTERN PERRY COUNTIES HAS
BEEN REPLACED BY ANOTHER FLASH FLOOD WARNING THAT IS IN EFFECT UNTIL
1245 AM EST...
A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THESE LOCATIONS UNTIL
1245 AM EST.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3659 8411 3702 8393 3716 8403 3715 8307
3708 8284 3686 8294 3685 8306 3674 8315
3671 8336 3667 8342 3666 8354 3662 8367
3658 8371
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 1:17 PM EST, 26 minutes earlier.
Area forecast discussion, Nov 30, 1:17 PM EST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 117 PM EST TUE NOV 30 2010 .SHORT TERM.../THE REST OF TODAY/...UPDATED AN UPDATE WAS ISSUED EARLIER TO GET RID OF THE WIND ADVISORY ALONG THE VA BORDER AND TREND THUNDER OUT OF THE FORECAST FROM WEST TO EAST. OBSERVATIONS INDICATED SLACKENING WIND GUSTS IN THE HIGHER ELEVATIONS AND MODEL FORECASTS INDICATE A RATHER STABLE ATMOSPHERE WITH A LOW LEVEL INVERSION AT THIS POINT. ALONG AND BEHIND THE COLD FRONT... LOWEST LEVEL LAPSE RATES MAY STEEPEN ENOUGH FOR A FEW GUSTS...BUT LAPSE RATES ALOFT THAT COULD POSSIBLY SUPPORT SOME THUNDER ARE SHIFTING EAST. A DOWNSLOPE COMPONENT TO THE FLOW HAS KEPT RAINFALL AT A MIN IN MOST OF THE FLOOD WATCH AREA...WHILE RAINFALL NEAR THE ESCARPMENT/DANIEL BOONE NF AREA HAS BEEN MUCH MORE HEAVY AND LED TO SOME MINOR PROBLEMS AND A COUPLE OF ROAD CLOSURES. OTHERWISE...MODELS PROG THE SFC COLD FRONT THAT IS NOW ENTERING THE CWA TO EXIT THE FAR EASTERN PART OF THE CWA EARLY IN THE EVENING...SLOWED DOWN FOR A TIME BY A WAVE MOVING NE ALONG IT. THE HEAVIEST RAINFALL OVER THE NEXT 6 HRS SHOULD BE IN THE VA BORDER COUNTIES AND IT COULD EXCEED AN INCH. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH WEDNESDAY/ 07Z SFC ANALYSIS SHOWS A DEEP AREA OF LOW PRESSURE MOVING THROUGH THE UPPER MIDWEST TOWARD THE GREAT LAKES. A POTENT COLD FRONT STRETCHES SOUTH OF THE LOW...RUNNING FROM CENTRAL WISCONSIN THROUGH WESTERN KENTUCKY AND DOWN TO THE GULF COAST. A ROBUST AREA OF SHOWERS AND OCCASIONAL THUNDERSTORMS EXIST FROM ALONG THIS FRONT AND WELL TO THE EAST. THE CORE OF THE RAIN IN KENTUCKY IS STILL ESSENTIALLY WEST OF THE CWA WITH JUST SCATTERED SHOWERS TRACKING THROUGH EAST KENTUCKY ATTM. HOWEVER...THIS DYNAMIC LOW HAS AN IMPRESSIVE WIND FIELD ALOFT AND AS A RESULT THE HIGHEST ELEVATIONS OF EAST KENTUCKY ARE SEEING SUSTAINED WINDS UP NEAR 30 MPH WHILE GUSTS ARE PUSHING 50 MPH. THIS HAS BEEN CONFIRMED OVER THE PAST FEW HOURS AT THE DORTON MESONET SITE RESIDING AT 2700+ FEET THAT HAS SEEN SEVERAL GUSTS OVER 50 MPH. A WIND ADVISORY IS IN EFFECT FOR OUR VIRGINIA BORDER COUNTIES FOR THIS REASON AS WELL AS FOR A THREAT FOR MOUNTAIN WAVE INDUCED HIGH WIND GUSTS. OTHERWISE...THICK CLOUDS COVER THE AREA AND THE WINDS ARE KEEPING THINGS WELL MIXED SUPPORTING TEMPERATURES IN THE MID TO UPPER 50S. MEANWHILE...DEWPOINTS ARE HOLDING IN THE UPPER 40S AND LOWER 50S. THE MODELS ARE IN GOOD AGREEMENT ALOFT WITH THE NEAR TERM DEEP TROUGH SWEEPING THROUGH THE OHIO VALLEY BY WEDNESDAY MORNING. THEY ARE SIMILAR IN DEPTH AND TIMING OF THE UPPER WAVE SO HAVE FOLLOWED A BLENDED SOLUTION WITH HIGHEST EMPHASIS ON THE NAM12 FOR WEATHER SPECIFICS. THE NAM12 SHOWS THE HIGHEST WINDS...70+ KTS...AT 850 MB SWEEPING THROUGH THE AREA BY 15Z. THANKS TO A WIDE OPEN GULF AND AIR STREAMING NORTHEAST OUT OF THIS SOURCE REGION...THIS WILL BE AN UNSEASONABLY MOIST AIR MASS WITH PWATS EXCEEDING 1.25 INCHES DURING THE BULK OF THE DAY...TUESDAY. THE EFFICIENT RAINS...COMBINED WITH RELATIVELY LOW FFG VALUES IN THE HEADWATERS OF THE CUMBERLAND AND A SLOWING OF FRONT ANTICIPATED DURING THE DAY TUESDAY...WILL MAKE FLASH FLOODING...BUT PRIMARY LOCALIZED FLOODING OF THE URBAN AND SMALL STREAM VARIETY...A CONCERN THROUGH THE DAY. CONSEQUENTLY...A FLOOD WATCH IS IN EFFECT AND WILL BE MAINTAINED FOR OUR EASTERN TWO TIERS OF COUNTIES. SENSIBLE WEATHER WILL SEE A VERY ACTIVE 24 TO 36 HOUR PERIOD AS MODERATE...TO OCCASIONALLY HEAVY...RAINS SPREAD EASTWARD DURING THE DAY WITH BREEZY AND SOMEWHAT WARM CONDITIONS. THE FAR EAST WILL SEE THE SUSTAINED RAINS ARRIVE THE LATEST IN THE DAY AND AS A RESULT THE SOUTH WINDS AHEAD OF THE FRONT WILL BE ENOUGH TO PUMP TEMPERATURES WELL UP INTO THE 60S. MEANWHILE...TO THE WEST THE RAINY CONDITIONS WILL KEEP WILL KEEP READINGS IN THE MID TO UPPER 50S AT BEST. THERE WILL ALSO BE A CHANCE FOR ELEVATED THUNDER CONDITIONALLY DURING THE PASSAGE OF THE COLD FRONT AND SO THAT WILL BE CONTINUED IN THE FORECAST AS WELL. HOWEVER...THE MAIN THREAT TODAY WILL BE LOCALIZED FLOOD CONCERNS AS WELL AS A GUSTY WIND POTENTIAL AHEAD OF THE FRONT...PRIMARILY EARLY IN THE DAY AND AT THE HIGHEST ELEVATIONS. THE FRONT WILL SLIP EAST LATER TONIGHT WITH COLD AND DRIER AIR RUSHING INTO THE CWA IN ITS WAKE. THE BULK OF THE PCPN WILL SHIFT EAST WITH THE BOUNDARY AS WELL...BUT THERE APPEARS TO BE ENOUGH MOISTURE LEFT BEHIND AS SEEN IN THE SOUNDINGS AND TIME HEIGHT CHARTS FROM THE HIGHER RESOLUTION MODELS TO GENERATE A CHANCE OF SNOW SHOWERS LATE TONIGHT INTO THE DAY WEDNESDAY. HOWEVER...A WARM GROUND AND LIMITED MOISTURE SHOULD KEEP THE THREAT OF ANY ACCUMULATIONS... ASIDE FROM GRASSY SURFACES...TO A MINIMUM. WITH THE CAA AND CLOUDS AROUND ON WEDNESDAY HAVE CONTINUED TO UNDER CUT MOS TEMPERATURES FOR HIGHS. FOR TEMPERATURES...USED A BLEND OF THE INHERITED GRIDS AND THE ADJMET WITH SOME TERRAIN ADJUSTMENTS TONIGHT...REVERSE OF OUR NORMAL RIDGE TO VALLEY TEMPERATURE SPLIT THOUGH AT A MUCH SMALLER MAGNITUDE. AS FOR POPS...ENDED UP SIMILAR TO THE MAV THROUGH THE PERIOD...RATHER THAN THE...TOO DRY FOR TONIGHT AND WEDNESDAY...MET. .LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/ THE TROUGH BEING CARVED OUT OVER THE EASTERN U.S. DURING THE SHORT TERM PERIOD WILL BE LOCKED IN PLACE THROUGH AT LEAST EARLY NEXT WEEK BY STRONG NORTH ATLANTIC BLOCKING. FORECAST MODELS AGREE ON THIS BASIC PREMISE...HOWEVER...INDIVIDUAL SHORTWAVES IN THE FAST NORTHWEST FLOW ON THE BACK SIDE OF THIS TROUGH CONTINUE TO POSE PROBLEMS AND LOWER FORECASTER CONFIDENCE. THE FIRST WAVE PASSING THROUGH ON THURSDAY AND THURSDAY NIGHT WILL CAUSE AN INCREASE IN CLOUDS BUT THE MODEL CONSENSUS IS FOR THIS TO PASS BY DRY. HOWEVER...MOISTURE APPEARS DEEP ENOUGH TO MAINTAIN THE 20 POP AS INHERITED. THERMAL PROFILES SUPPORT EITHER RAIN OR SNOW. AFTER A BRIEF LULL ON FRIDAY AND FRIDAY NIGHT...THE NEXT MORE ROBUST SHORTWAVE WILL DIVE INTO THE OHIO AND TENNESSEE VALLEYS OVER THE WEEKEND. THE 29/12Z ECMWF CONTINUES TO BE AGGRESSIVE WITH THIS SYSTEM AND HAS BEEN FOR AT LEAST THE PAST 4 MODEL RUNS. WHILE THE GFS IS STILL SLOWER AND MUCH WEAKER...THE 29/12Z GEM IS NOW ON BOARD WITH A EURO-LIKE SCENARIO AND THE UKMET LOOKS SIMILAR AS WELL. WILL THEREFORE NUDGE POPS UP A BIT SATURDAY AND SATURDAY NIGHT...WITH RAIN CHANGING TO SNOW BY SUNDAY MORNING. STILL A LOT OF UNCERTAINTY HERE BUT SOME LIGHT ACCUMULATIONS ARE POSSIBLE LATE SATURDAY NIGHT INTO EARLY SUNDAY AS THIS SYSTEM SCOOTS OFF TO OUR EAST. CONFIDENCE DECREASES FURTHER FOR SUNDAY NIGHT AND MONDAY WITH THE EMERGENCE OF A POSSIBLE SOUTHWEST CONUS LOW FURTHER MUDDYING THE WATERS. THE PATTERN LOOKS COLD THOUGH AS WE APPEAR TO FINALLY SEE THE FRUITS OF THE NEAR TWO WEEKS OF OBSERVED -NAO/-AO. WILL KEEP MONDAY WELL BELOW CLIMO WHILE OFFERING A SLIGHT CHANCE OF RAIN OR SNOW. ADDITIONAL COLD AND UNSETTLED WEATHER THEN APPEARS LIKE A GOOD BET DEEPER INTO NEXT WEEK. && .AVIATION.../18Z TO 18Z/...UPDATED A COLD FRONT IS ENTERING THE CWA AT THIS POINT...BUT RAIN IS EXPECTED TO LINGER BEHIND THE FRONT AS A WAVE OF LOW PRESSURE MOVES ALONG IT. THE BOUNDARY SHOULD EXIT THE EASTERN CWA BY 0Z...WITH PERIODS OF MODERATE TO IN SOME CASES HEAVY RAIN THIS AFTERNOON. CIGS WILL CONTINUE IN THE IFR TO MVFR RANGE THIS AFTERNOON...WITH SOME LIFR OR LOWER IN HEAVIER PRECIPITATION BANDS AND ACROSS THE HIGHER ELEVATIONS. FOLLOWING THE FRONTAL PASSAGE...EXPECT CIGS AND VIS TO CONTINUE TO BE FAIRLY LOW...IN THE IFR RANGE...WITH STRATUS AND FOG EVEN AS THE RAIN TAPERS. EVENTUALLY...LATER IN THE EVENING...THE VIS WILL IMPROVE AS THE RAIN BECOMES MORE SCATTERED...BUT CIGS WILL REMAIN LOW...LIKELY IN THE IFR RANGE WELL INTO THE NIGHT. COLD AIR POURS INTO THE REGION BEHIND THE FRONT LATER TONIGHT...LIKELY CHANGING THE RAIN TO SCATTERED SNOW SHOWERS FURTHER REDUCING VISIBILITIES AT TIMES THROUGH AT LEAST 15Z. WINDS WILL GRADUALLY SHIFT TO THE SOUTHWEST THIS AFTERNOON WITH THE FRONT GOING THROUGH AND BECOME LESS GUSTY WITH SUSTAINED VALUES FROM 10 TO 15 KTS THROUGH EVENING...DIMINISHING TO BETWEEN 5 AND 10 KTS AFTER MIDNIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KYZ085>088-110-113- 115>118-120. && SHORT TERM...GREIF/JP LONG TERM....ABE AVIATION...JP
Hazardous weather outlook, Nov 30, 4:45 AM EST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 445 AM EST TUE NOV 30 2010 KYZ044-050>052-058>060-068-069-079-080-083-084-104-106>109-111-112- 114-119-011245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-LEE-BREATHITT-OWSLEY-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...INEZ 445 AM EST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. WINDS COULD GUST AS HIGH AS 30 TO 35 MPH EARLY THIS MORNING...MAINLY ON RIDGETOPS AND IN OPEN AREAS. THUNDERSTORMS AND HEAVY RAINFALL ARE POSSIBLE DURING THE DAY. RAINFALL FROM THROUGH THIS EVENING SHOULD AVERAGE BETWEEN AN INCH AND A HALF TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVY RAIN COULD LEAD TO PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS. SNOW SHOWERS WILL BE POSSIBLE LATE TONIGHT AND COULD AFFECT THE MORNING COMMUTE ON WEDNESDAY. ACCUMULATIONS...IF ANY...SHOULD BE LIGHT AND CONFINED TO GRASSY SURFACES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY AND COULD AFFECT THE MORNING COMMUTE ON WEDNESDAY. ACCUMULATIONS...IF ANY...SHOULD BE LIGHT AND CONFINED TO GRASSY SURFACES. THERE IS ALSO A SLIGHT CHANCE OF SNOW THURSDAY AND THURSDAY NIGHT... AND AGAIN FROM LATE SATURDAY THROUGH SUNDAY. SNOW IS ALSO POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ085-086-110-113-115>117-011245- WHITLEY-KNOX-FLOYD-KNOTT-PERRY-CLAY-LESLIE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER...HYDEN 445 AM EST TUE NOV 30 2010 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS UP TO 35 MPH ARE POSSIBLE THIS MORNING. THUNDERSTORMS AND HEAVY RAINFALL ARE POSSIBLE TODAY. RAINFALL SHOULD AVERAGE BETWEEN AN INCH AND A HALF TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVY RAIN COULD LEAD TO PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS AND ONCE THE WATER COLLECTS INTO THE LARGER CREEKS AND RIVERS TONIGHT AND WEDNESDAY... SIGNIFICANT RISES TO NEAR BANKFULL OR FLOOD STAGE COULD OCCUR... ESPECIALLY IN PARTS OF THE CUMBERLAND RIVER BASIN. SNOW SHOWERS WILL BE POSSIBLE LATE TONIGHT AND THEY COULD AFFECT THE MORNING COMMUTE ON WEDNESDAY. ACCUMULATIONS...IF ANY...SHOULD BE LIGHT AND CONFINED TO GRASSY SURFACES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE RAIN FALL FROM TODAY COULD CAUSE SIGNIFICANT RISES TO NEAR BANKFULL OR FLOOD STAGE ON WEDNESDAY...ESPECIALLY IN PARTS OF THE CUMBERLAND RIVER BASIN. SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY AND THEY COULD AFFECT THE MORNING COMMUTE ON WEDNESDAY. ACCUMULATIONS...IF ANY...SHOULD BE LIGHT AND CONFINED TO GRASSY SURFACES. THERE IS ALSO A SLIGHT CHANCE OF SNOW THURSDAY AND THURSDAY NIGHT... AND AGAIN FROM LATE SATURDAY THROUGH SUNDAY. SNOW IS ALSO POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PASS ALONG ANY REPORTS OF EXCESSIVE RAINFALL OR FLOODING. KYZ087-088-118-120-011245- BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 445 AM EST TUE NOV 30 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. WINDS WILL BECOME GUSTY AT TIMES EARLY THIS MORNING...WITH GUSTS UP TO 50 MPH EXPECTED IN SOME LOCATIONS IMMEDIATELY DOWNWIND OF THE BLACK...PINE AND CUMBERLAND MOUNTAIN RIDGES...ALONG THE VIRGINIA BORDER. THUNDERSTORMS ARE POSSIBLE TODAY ALONG WITH LOCALLY HEAVY RAINFALL. RAINFALL SHOULD AVERAGE BETWEEN AN INCH AND A HALF TO TWO INCHES... WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVY RAIN COULD LEAD TO PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS AND ONCE THE WATER COLLECTS INTO THE LARGER CREEKS AND RIVERS TONIGHT AND WEDNESDAY...SIGNIFICANT RISES TO NEAR BANKFULL OR FLOOD STAGE COULD OCCUR...ESPECIALLY IN PARTS OF THE CUMBERLAND RIVER BASIN. SNOW SHOWERS WILL BE POSSIBLE LATE TONIGHT AND THEY COULD AFFECT THE MORNING COMMUTE ON WEDNESDAY. ACCUMULATIONS...IF ANY...SHOULD BE LIGHT AND CONFINED TO GRASSY SURFACES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE RAINFALL FROM TODAY COULD CAUSE SIGNIFICANT RISES TO NEAR BANKFULL OR FLOOD STAGE ON WEDNESDAY...ESPECIALLY IN PARTS OF THE CUMBERLAND RIVER BASIN. SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY AND THEY COULD AFFECT THE MORNING COMMUTE ON WEDNESDAY. ACCUMULATIONS...IF ANY...SHOULD BE LIGHT AND CONFINED TO GRASSY SURFACES. THERE IS ALSO A SLIGHT CHANCE OF SNOW THURSDAY AND THURSDAY NIGHT... AND AGAIN FROM LATE SATURDAY THROUGH SUNDAY. SNOW IS ALSO POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO PASS ON ANY REPORTS OF HIGH WINDS THIS MORNING AS WELL AS ANY REPORTS OF EXCESSIVE RAINS OR FLOODING. JP/GREIF
In the hours before
Local storm report, Nov 30, 8:42 AM EST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
842 AM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM NON-TSTM WND GST 3 E DORTON 37.28N 82.52W
11/30/2010 M58.00 MPH PIKE KY MESONET
WIND GUST TO 58 MPH AT THE KY MESONET OBSERVING SITE
LOCATED IN THE FLATWOODS AREA AT 2774 FT MSL.
&&
JPLocal storm report, Nov 30, 8:53 AM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
853 AM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM NON-TSTM WND DMG PHYLLIS 37.44N 82.33W
11/30/2010 PIKE KY DEPT OF HIGHWAYS
TREES AND LIMBS DOWNED IN GRAPEVINE ON HWY 1499 AND IN
BIG CREEK ON HWY 194.
&&
ABELocal storm report, Nov 30, 11:55 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1155 AM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD STEARNS 36.69N 84.48W
11/30/2010 MCCREARY KY DEPT OF HIGHWAYS
OTTER CREEK ROAD AND DEVILS CREEK ROAD IN THE STEARNS
AREA AND GORDON TAYLOR ROAD IN THE SAWYER AREA
UNDERWATER.
&&
ABELocal storm report, Nov 30, 12:04 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1204 PM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD WILLIAMSBURG 36.74N 84.17W
11/30/2010 WHITLEY KY DEPT OF HIGHWAYS
TACKETT CREEK ROAD AND NEW ZION ROAD UNDERWATER.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 9:50 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Estill, Jackson, Knox, Laurel and 7 more | 6 hr |
| Nov 30, 10:33 AM EST | Areal Flood Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 8 hr |
| Nov 30, 11:37 AM EST | Areal Flood Advisory | JKL | Bath, Bell, Breathitt, Elliott, Estill, Floyd and 15 more | 6 hr |
| Nov 30, 4:13 PM EST | Areal Flood Advisory | JKL | Bath, Breathitt, Clay, Elliott, Estill, Floyd and 18 more | 6 hr |
| Nov 30, 6:42 PM EST | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 6 more | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.